MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM

BOSTON SCIENTIFIC CORPORATION SYNERGY; BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Model Number 10600
Medical Device Problem Codes Break (1069); Material Deformation (2976)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 01/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is a combination product.
 
Event or Problem Description
It was reported that shaft break occurred.A 2.50 x 8 synergy drug eluting stent was selected for use to treat the lesion.As the device was inserted into the guide, it was noted that the device was kinked.When the device was pulled out, the shaft eventually broke in half.The device never entered the patient's body.The procedure was completed with another of the same device.No complications were reported.
 
Additional Manufacturer Narrative
Device is a combination product.Device evaluated by mfr.: synergy ii us mr 2.50 x 8mm stent delivery system was returned for analysis.A visual and microscopic examination of the crimped stent found no issues with the stent.There were no signs of damage, stretching or lifting of the stent struts.The stent showed no signs of movement and was set between the proximal and distal marker bands.The crimped stent outer diameter was measured within max crimped stent profile measurement.The balloon cones were reviewed, and no issues were noted.The balloon wings were tightly wrapped and evenly folded and were not subjected to positive pressure.A visual and microscopic examination of the bumper tip showed damage.A visual and tactile examination of the hypotube found two breaks, one 12.5cm and another 55cm distal to the distal end of the strain relief.Multiple kinks were also noted.A visual and tactile examination of the outer and inner lumen and mid-shaft section found no issues.No other issues were identified during the product analysis.
 
Event or Problem Description
It was reported that shaft break occurred.A 2.50 x 8 synergy drug eluting stent was selected for use to treat the lesion.As the device was inserted into the guide, it was noted that the device was kinked.When the device was pulled out, the shaft eventually broke in half.The device never entered the patient's body.The procedure was completed with another of the same device.No complications were reported.It was further reported that the device broke at the wire exit port.The patient's status was fine.

Brand Name
SYNERGY
Common Device Name
BIODEGRADABLE POLYMER DRUG ELUTING CORONARY STENT SYSTEM
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8314954
Report Number2134265-2019-00903
Device Sequence Number16160818
Product Code NIQ
UDI-Device Identifier08714729839972
UDI-Public08714729839972
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
P150003
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/14/2020
Device Model Number10600
Device Catalogue Number10600
Device Lot Number0022556120
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/12/2019
Initial Date Received by Manufacturer 01/16/2019
Supplement Date Received by Manufacturer03/04/2019
Initial Report FDA Received Date02/07/2019
Supplement Report FDA Received Date03/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1